MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Catalog Number C7415S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
An authorized distributor reported that during a pituitary surgery, the cusa clarity 36khz curved extended microtip¿ plus (5 pack) (c7415s) was not generating enough force to remove the tumor, which caused significant dissatisfaction for the surgeon using the device for the first time.Additionally, the device reportedly broke, after which the handpiece was disassembled and reassembled and handed back to the surgeon.The surgeon continued to complain as the device was not performing at its full potential.Eventually, the tip broke, and the breakage as far as can be observed, occurred outside the surgical site with the detached piece falling to the floor.A shorter tip (c7411s) was used as replacement since another pituitary tip was not available.From that moment on, the surgeon reported a significant improvement.The handpiece did not overheat during the incident, and there was no tip clogging.There was no patient injury; however, there was surgical delay of 30-45 minutes due to the product problem.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa clarity 36khz curved extended microtip¿ plus (5 pack) (c7415s) was not returned and no pictures have been provided; therefore, this complaint is unconfirmed at this time.Lot number information has been provided; therefore, device history record (dhr) was reviewed and found no anomalies.The cusa clarity ifu lists the warnings and cautions that could be related to tip damage: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece.To avoid injury or damage to equipment, place system in standby prior to changing tip or clearing a clog.Avoid excessive lateral loading of cusa clarity tips.This may result in injury to the patient and/or user, or equipment damage.When testing the handpiece, do not allow the tip to come in contact with any person or object during tip activation.Contact may result in injury to the patient and/or user, or handpiece tip damage.To avoid product damage, always use the torque base to hold the handpiece while using the torque wrench to tighten or loosen the tip.Avoid over torqueing the tip.However, considering that there was a second non-reportable complaint of tip breakage from the same surgeon, and they are from different tip and component lots with no adverse trends discovered, the most likely root cause is use error.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23544019
Report Number3006697299-2025-00130
Device Sequence Number9531183
Product Code LFL
UDI-Device Identifier10381780126379
UDI-Public10381780126379
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7415S
Device Lot Number7535549
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite